# SDR 2020FA0000525

- Difficulty date: December 7, 2020
- Submitted: December 8, 2020
- Operation: General aviation
- Aircraft: N444JM
- Make and model: Cessna 340A
- Aircraft serial: 340A0280
- System (JASC): 3411 · Pitot/Static System
- Part: Pitot Tube
- Part number: AN58121
- Condition: Cracked
- Location: Zone 100
- Stage of operation: IN
- How discovered: C
- Nature of condition: L
- Precautionary procedure: K

## Discrepancy

24 MONTH 91.411 & 91.413 TEST WAS DUE ON AIRCRAFT.  WE PERFORM A PITOT LEAK CHECK PRIOR TO PERFORMING THE STATIC SYSTEM TESTS TO ENSURE OUR TEST EQUIPMENT WILL FUNCTION PROPERLY.  WHEN SELECTING LEAK TEST MODE, I FOUND AN EXCESSIVE PITOT LEAK.  TROUBLESHOOTING ISOLATED THE LEAK TO THE FORWARD NOSE AREA OF THE AIRCRAFT.  WHEN I REMOVED THE PITOT TUBE, I FOUND THE RISER FROM THE PITOT TUBE TO BE CRACKED APPROXIMATELY 50% OF THE CIRCUMFERENCE OF THE TUBE.  WE REPLACED THE TUBE WITH A SERVICEABLE UNIT AND THE PITOT SYSTEM TESTED SATISFACTORILY, PER MY TEST EQUIPMENT WE HAD A 0 KNOT PER MINUTE LEAK RATE.  THE LOCATION OF THE PITOT TUBE AND PITOT LINE WERE LOCATED BELOW THE NOSE AVIONICS SHELF AND AHEAD OF AN AIR CONDITIONER CONDENSING COIL - THE CRACKED AREA WOULD NOT HAVE BEEN VISIBLE DURING A ROUTINE VISUAL INSPECTION.
